Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Brownsville, TX

May 31, 2016Brooks County, Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 31, 2016, 8:46 PM CDT for Brooks County, Hidalgo County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2016, 8:46 PM CDT (01:46 UTC)
Expired
May 31, 2016, 9:15 PM CDT
In force
29 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Brooks County, TX, Hidalgo County, TX

The radar

The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1776 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

010 
WUUS54 KBRO 010146
SVRBRO
TXC047-215-010215-
/O.NEW.KBRO.SV.W.0063.160601T0146Z-160601T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
846 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 915 PM CDT

* AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL COYOTE
  RANCH AIRPORT...OR 9 MILES WEST OF RACHAL...MOVING SOUTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS 
           AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO 
           CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO 
           MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE 
           LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. 
           DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ENCINO...RACHAL AND EL COYOTE RANCH AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2684 9798 2682 9798 2665 9826 2677 9833
      2678 9832 2678 9834 2691 9841 2703 9825
TIME...MOT...LOC 0146Z 319DEG 18KT 2692 9828 

HAIL...1.25IN
WIND...60MPH
 
$$

63
1 follow-up statement
657 
WWUS54 KBRO 010216
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 PM CDT TUE MAY 31 2016

TXC047-215-010226-
/O.EXP.KBRO.SV.W.0063.000000T0000Z-160601T0215Z/
BROOKS TX-HIDALGO TX-
916 PM CDT TUE MAY 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROOKS AND NORTH
CENTRAL HIDALGO COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2684 9798 2682 9798 2665 9826 2677 9833
      2678 9832 2678 9834 2691 9841 2703 9825
TIME...MOT...LOC 0213Z 319DEG 18KT 2692 9828 

$$

63

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:49 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 31, 6:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
649 PM CDT TUE MAY 31 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The main forecast challenges during the next 24 hours
will be the timing and coverage of thunderstorms. latest BRO radar
indicates ongoing scattered showers and thunderstorms across the
northern ranchlands. Sct low clouds and gusty southeast winds
prevail across valley taf sites this evening. Some convection
may develop later this evening as an upper- level disturbance
approaches from the west...possibly affecting MFE after 06z.The
latest HRRR model suggests some convection impacting all the taf
sites after overnight. Will mention a tempo for HRL and BRO for
some lingering convection after 07z. Thunderstorms could develop
again by late morning, but confidence on timing not especially
high since much will depend on what happens between now and then.
Will maintain PROB30's for HRL/BRO sites for now.

&&

.PREV DISCUSSION... /issued 326 PM CDT TUE MAY 31 2016/

..Heavy Rainfall and Local Flooding Expected to Affect Parts of
Deep South Texas/RGV For Remainder of the Week...

SHORT TERM (Tonight through Wednesday Night): Main forecast issue
in the short-term will be chances for heavy rain, especially
Wednesday night and on into the long term.  Current water-vapor
channel satellite imagery shows an upper-level low spinning over the
AZ/Sonora border region. Conditions are fairly quiet at the moment,
as we appear to have stabilized even as the upper-level ridge
continues to flatten and move eastward.  Atmosphere is quite
"juiced" for convection once some forcing arrives.  12Z BRO raob
indicated 2.1 inches of PW. Short-term model guidance continues to
show a mid-level disturbance moving through the area in the WSW flow
aloft, with main impacts generally between midnight and 6am and
tending to focus on the western counties. 1-2+ inches of rain are
possible from any storms that form.  A few could even go severe, per
SPC Day 1 Outlook, with large hail and possibly strong winds.
Buoyancy will certainly be sufficient but shear may be lacking.

A relative lull in activity may occur during the daytime on
Wednesday, but models indicating another, stronger short-wave more
directly tied to the main upper-low (which will be moving into the
Big Bend region) moves through the area.  This will trigger
widespread thundershowers, moving from west to east through the
night.  WPC progs indicate widespread 1-2 inches areal average
amounts, with locally heavier amounts certainly possible.  Flash-
flood watches are likely to be required from Wednesday night through
Thursday for western counties at least...and may need to be expanded
through the rest of the CWA.

Existing temp grids were not changed greatly from what was
inherited.

LONG TERM (Thursday through Tuesday): After short term
evening/overnight convective blowups that move from the Sierra
Madre into the Rio Grande Plains/ranchlands and probably survive
enough to bring action, particularly to the Mid Valley with
"debris" rain closer to the coast. By Thursday, the core of the
culprit upper low is centered over the Texas Big Bend, with still
decent diffluent flow to keep a rain threat going through the day.
Exactly *how* that threat evolves is anyone's guess. The feeling
here is that whatever is left of the Wednesday night MCS/QLCS will
have disrupted the surface wind pattern (showing fairly robust
southeasterlies in background) with morning lighter rains and some
residual thunder. By afternoon, assuming some recovery, convection
would be able to fire quickly on old boundaries and lower
convective temperatures..."auto" convection one might say. For all
these reasons will retain a broad brush with likely rain chances
but will temper daytime QPF as much of the initial big surge will
be tonight and again Wednesday night.

Thereafter, the forecast further descends into muddiness.  GFS
reenergizes the convection as another wave moves underneath the 500
mb low, located Thursday night over the Hill Country. 12Z GFS favors
best chances toward the coast which is the current forecast and will
continue this, along with somewhat amped up QPF once again. By
Friday, the 500 mb low parks itself mid-state near Austin, with
"bagginess" in the trough oozing into Deep South Texas.  This
concentrates deepest moisture just to the north of the RGV, but
remaining debris and old boundaries from Thursday night's convection
should allow action to "go" quickly with any breaks and recovery.
With little else in the way of forcing, the current chance PoP (40-
50 percent) vs. likely looks fair for Friday into Friday night.

For the weekend, the descending and elongating 500 mb low shifts to
an axis from Nuevo Leon Mexico through Houston, with coastal
troughing developing and deep moisture pooling on the back side,
somewhat analogous to a winter Texas Gulf Low situation. Saturday is
a bit of a wild card with the ECMWF jumping on a day of low rain
chances despite region being under the upper low, likely due to a
pocket of dry air sliding underneath the system on mid level
westerlies.  I'm not too sold on that and given what's left of the
cool core in early June see a 50/50 day with locally heavy rainfall
still a possibility with any destabilizing sunshine.  Saturday
night/Sunday may be wetter once again but more on the shower vs.
thunder side.  Rainfall totals could become an issue once again with
potential back side banding, and will have to address with later
forecasts.  Lower temperatures on the whole are likely as well in
low level northerly flow under the moisture and rain canopy.

Lingering light rains not out of the question Monday and perhaps
beyond as system takes sweet time exiting, but low confidence means
little change to the forecast to start the next work week.

Bottom line? Keep the umbrellas handy, and residents of low lying
areas prone to flooding may need to keep the canoe or kayak ready as
well.

MARINE: Now through Wednesday night: Modest southeast flow will
continue through the next 36 hours. Winds may occasionally reach
SCEC levels, but not expecting and SCA's. Seas are expected to run
3 to 4 feet through the period. Showers and thunderstorms will be
increasing especially starting Wednesday evening.

Thursday through Sunday: Wind outcomes will be highly predicated on
convective development inland and movement of outflows over the
water especially on Thursday.  Background winds are moderate
southeast and this will remain the forecast, but reality could range
from 2 to 4 hour periods of gale force gusts from remnants of
QLCS/MCS moving into the Gulf from the Valley/northeast Mexico to
light variable winds where flow has been disrupted. This holds into
early Friday.  By Friday night/Saturday, the approach of the upper
low and associated surface boundary will bring lighter and more
variable winds to the waters...outside of convection...which will
continue before a backing to the north/northeast at some point
Saturday night and Sunday. Seas will largely be driven by convection
which could create quite a range but for background and forecast
purposes will gradually dip from moderate to slight...2 to 3
feet...by the weekend.

&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 31, 4:51 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT TUE MAY 31 2016

TXZ248>257-012200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW
STRONG TO MARGINALLY SEVERE...WILL DEVELOP ACROSS PORTIONS OF
DEEP SOUTH TEXAS TONIGHT. BRIEF STRONG WIND GUSTS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. NUISANCE
FLOODING WILL BE POSSIBLE WITH HEAVY RAINFALL...ESPECIALLY IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY AND
THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS...WITH A FEW STRONG TO
MARGINALLY SEVERE AND SOME PRODUCING HEAVY RAINFALL...WILL
DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY NIGHT
THROUGH SUNDAY. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED
AS THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL INCREASES. IN
ADDITION...BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-012200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS TONIGHT. GUSTY WINDS...LOCALLY HEAVY
DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS WEDNESDAY THROUGH SUNDAY. GUSTY WINDS...
LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING
STRIKES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 31, 6:11 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 PM CDT TUE MAY 31 2016

TXZ249-250-010000-
JIM HOGG TX-BROOKS TX-
611 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 700 PM CDT...

AT 610 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF AGUA NUEVA...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROOKS
AND NORTHEASTERN JIM HOGG COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2727 9852 2726 9823 2698 9850 2707 9866
      2732 9852
TIME...MOT...LOC 2310Z 213DEG 19KT 2709 9854

54
Special weather statement, May 31, 6:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
616 PM CDT TUE MAY 31 2016

TXZ249-010000-
JIM HOGG TX-
616 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 700 PM CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF HEBBRONVILLE HIGH SCHOOL TO
SOUTH FORK ESTATES. MOVEMENT WAS NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...
JIM HOGG COUNTY AIRPORT...SOUTH FORK ESTATES...
HEBBRONVILLE HIGH SCHOOL AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2725 9853 2725 9851 2724 9850 2724 9849
      2721 9850 2721 9881 2727 9881 2727 9880
      2735 9880 2736 9863 2734 9862 2734 9859
      2736 9859 2736 9855
TIME...MOT...LOC 2316Z 194DEG 15KT 2728 9857 2728 9872

54
Special weather statement, May 31, 8:19 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
819 PM CDT TUE MAY 31 2016

TXZ248>250-010215-
ZAPATA TX-JIM HOGG TX-BROOKS TX-
819 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA...WEST CENTRAL
BROOKS AND CENTRAL JIM HOGG COUNTIES UNTIL 915 PM CDT...

AT 819 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES SOUTHEAST OF EL CENIZO TO 7 MILES
SOUTH OF SOUTH FORK ESTATES. MOVEMENT WAS SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BUSTAMANTE...RANDADO AND ESCOBAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2718 9943 2719 9867 2700 9814 2698 9917
      2712 9943 2714 9943 2715 9944 2715 9943
TIME...MOT...LOC 0119Z 295DEG 15KT 2715 9939 2717 9869

54
Special weather statement, May 31, 8:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT TUE MAY 31 2016

TXZ250-251-010215-
KENEDY TX-BROOKS TX-
825 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY...BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 915 PM CDT...

AT 824 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES NORTHEAST OF AGUA NUEVA TO NEAR
RIVIERA BEACH. MOVEMENT WAS SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...RACHAL...ENCINO...SARITA...FALFURRIAS FIRE STATION...
FALFURRIAS JUNIOR HIGH SCHOOL...KENEDY COUNTY SHERIFFS OFFICE...
AIRPORT ROAD ADDITION...
U S 77 BORDER PATROL STATION AND LA COLONIA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2724 9763 2723 9755 2726 9746 2721 9740
      2721 9741 2722 9743 2721 9743 2720 9737
      2719 9737 2714 9745 2678 9831 2686 9842
      2705 9842 2705 9846 2727 9851 2726 9802
      2721 9797 2727 9781 2728 9765
TIME...MOT...LOC 0124Z 306DEG 16KT 2700 9842 2732 9769

63

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:03 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 31, 7:23 PM CDTAreal Flood AdvisoryBROJim Hogg97 min
May 31, 7:27 PM CDTSevere Thunderstorm WarningBROBrooks33 min
May 31, 8:03 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg27 min
May 31, 8:19 PM CDTSpecial Weather StatementBROJim Hogg, Zapata56 min
May 31, 8:25 PM CDTSpecial Weather StatementBROBrooks50 min
May 31, 8:39 PM CDTAreal Flood AdvisoryBROBrooks2 hr
May 31, 9:22 PM CDTSpecial Weather StatementBROKenedy8 min
May 31, 9:27 PM CDTSpecial Weather StatementBROBrooks48 min
May 31, 9:31 PM CDTSpecial Weather StatementBROJim Hogg44 min
May 31, 9:46 PM CDTAreal Flood AdvisoryBROKenedy89 min
May 31, 9:52 PM CDTSpecial Weather StatementBROKenedy, Willacy38 min
May 31, 10:18 PM CDTSpecial Weather StatementBROHidalgo, Starr42 min
May 31, 10:20 PM CDTAreal Flood AdvisoryBROStarr85 min
May 31, 10:24 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr36 min
May 31, 10:44 PM CDTAreal Flood AdvisoryBROHidalgo91 min
May 31, 10:56 PM CDTSpecial Weather StatementBROWillacy49 min
May 31, 11:08 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy52 min
May 31, 11:17 PM CDTSpecial Weather StatementBROHidalgo43 min
May 31, 11:19 PM CDTSevere Thunderstorm WarningBROHidalgo41 min
May 31, 11:23 PM CDTSpecial Weather StatementBROJim Hogg37 min
May 31, 11:37 PM CDTTornado WarningBROHidalgo23 min
May 31, 11:46 PM CDTSpecial Marine WarningBRO59 min
May 31, 11:56 PM CDTSpecial Weather StatementBROWillacy49 min
Jun 1, 12:02 AM CDTTornado WarningBROHidalgo28 min
Jun 1, 12:05 AM CDTSevere Thunderstorm WarningBROHidalgo40 min
Jun 1, 12:20 AM CDTAreal Flood AdvisoryBROHidalgo85 min
Jun 1, 12:29 AM CDTSpecial Weather StatementBROCameron46 min
Jun 1, 12:35 AM CDTAreal Flood AdvisoryBROCameron, Willacy85 min
Jun 1, 12:38 AM CDTSpecial Weather StatementBROCameron37 min
Jun 1, 12:53 AM CDTSpecial Weather StatementBROCameron52 min
Jun 1, 1:09 AM CDTSevere Thunderstorm WarningBROCameron36 min
Jun 1, 1:21 AM CDTSpecial Weather StatementBROCameron39 min
Jun 1, 2:09 AM CDTAreal Flood AdvisoryBROCameron96 min
Jun 1, 3:23 AM CDTSpecial Marine WarningBRO52 min
Jun 1, 4:45 AM CDTSmall Craft Advisory for WindsBRO4 hr
Jun 1, 5:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jun 1, 5:25 AM CDTWind AdvisoryBROCameron, Willacy3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.